MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE D 8 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE D 8 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a partial knee arthroplasty, the tibial insert was deformed on the anterior medical corner and would not seat on the tibial tray.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h10.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified attempted implantation as the distal surface of the implant exhibited nicks, gouges, and surface scratches.Evaluation of the locking feature found the dove tail/locking features to be flared out and compressed.Device history record was reviewed and no discrepancies were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.The root cause is attributed to use error.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE D 8 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17602742
Report Number0001825034-2023-01949
Device Sequence Number6263436
Product Code HSX
UDI-Device Identifier00880304818118
UDI-Public(01)00880304818118(17)280329(10)65969342
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42528200408
Device Lot Number65969342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age39 YR
Patient SexUnknown